Alert archive / New York / Lake Effect Snow Watches in 2014
Lake Effect Snow Watch 3, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow watch at Jan 26, 2014, 4:06 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Jan 27, 2014, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 27, 2014, 4:00 AM EST
- Expired
- Jan 26, 2014, 3:56 PM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 406 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow watch went out at Jan 25, 11:33 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 25, 11:33 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1133 PM EST SAT JAN 25 2014
.SYNOPSIS...
IN THE WAKE OF AN ARCTIC COLD FRONT...BITTERLY COLD TEMPERATURES AND
WIND CHILLS WILL RETURN OVERNIGHT...WITH LAKE EFFECT SNOW PERSISTING
INTO SUNDAY MORNING SOUTHEAST OF LAKE ONTARIO. ANOTHER AREA OF LOW
PRESSURE WILL BRING SOME LIGHT SNOW AND GUSTY WINDS LATER SUNDAY
AFTERNOON THROUGH MONDAY MORNING. THIS WILL BE FOLLOWED BY MORE
FRIGID AIR FOR THE FIRST HALF OF NEXT WEEK WITH HEAVY LAKE EFFECT
SNOW EAST OF LAKE ONTARIO AND A FEW LIGHT SNOW SHOWERS ELSEWHERE.
&&
.NEAR TERM /THROUGH SUNDAY/...
THE EXPECTED MAIN BAND OF LAKE SNOWS SOUTHEAST OF THE LAKE HAS
BEEN A LITTLE SLOWER TO DEVELOP THAN PREVIOUSLY ADVERTISED...HOWEVER
RECENT RETURNS FROM AREA RADARS ARE FINALLY SHOWING A NOTABLE
UPTICK IN REFLECTIVITIES ALONG AND INLAND FROM THE SOUTHEASTERN
SHORE OF THE LAKE. EXPECT THIS TO CONTINUE TO DEVELOP ACROSS THE
MONROE-OSWEGO COUNTY CORRIDOR THROUGH THE OVERNIGHT HOURS AS PER
THE NAM/GEM AND LOCAL MESOSCALE MODEL GUIDANCE. DURING THIS TIME
FRAME...LAKE INDUCED INSTABILITY BECOMES STRONG WITH LAKE INDUCED
CAPE NEAR 800J/KG AND EQUILIBRIUM LEVELS AROUND 10K FEET...AND
WITH POSSIBLE UPSTREAM CONNECTIONS TO THE UPPER LAKES ALSO COMING
INTO PLAY...EXPECT THIS BAND TO BECOME FAIRLY HEALTHY. MOST OF THE
MESOSCALE MODEL GUIDANCE INCLUDING OUR WORKSTATION WRF AND THE
CANADIAN GEM KEEP THE MAIN FOCUS OF THE BAND OVER PORTIONS OF
WAYNE AND NORTHERN CAYUGA COUNTIES TO NEAR KSYR OVERNIGHT...AND
THIS IS WHERE THE HEAVIEST AMOUNTS ARE LIKELY TO FALL. WITH THIS
IN MIND...A LAKE EFFECT SNOW WARNING REMAINS IN PLACE FOR WAYNE
AND NORTHERN CAYUGA COUNTIES.
THE BAND WILL INITIALLY CLIP PORTIONS OF MONROE COUNTY AS
WELL...WHERE AN ADDITIONAL 2 TO 4 INCHES MAY FALL FROM THE LAKE
ONTARIO SHORE EASTWARD ACROSS THE EASTERN SUBURBS. MEANWHILE ON THE
OTHER END OF THE BAND...OSWEGO COUNTY REMAINS A VERY DIFFICULT CALL.
AT THIS POINT...IT STILL LOOKS LIKE THE BAND WILL ONLY CLIP THE FAR
SOUTHWEST AND SOUTHERN PORTIONS OF THE COUNTY...WITH ADVISORY
AMOUNTS MOST LIKELY. IF THE BAND ENDS UP JUST A FEW MILES FARTHER
NORTH AND EAST THAN MESOSCALE MODELS CURRENTLY INDICATE...OSWEGO
COUNTY MAY EVENTUALLY NEED TO BE ADDED TO THE LAKE EFFECT SNOW
WARNING.
IN AND NEAR THE LAKE EFFECT SNOW BAND...ALSO EXPECT WINDS TO
CONTINUE TO GUST TO BETWEEN 30 AND 40 MPH...LEADING TO ISSUES WITH
BLOWING AND DRIFTING SNOW..
OTHERWISE...TONIGHT WILL BE BITTERLY COLD...WITH LOW TEMPERATURES
DIPPING TO NEAR ZERO IN MOST LOCATIONS AWAY FROM THE IMMEDIATE
LAKESHORES...AND DROPPING WELL BELOW ZERO ACROSS THE NORTH COUNTRY.
THIS WILL PRODUCE WIND CHILLS OF 15 TO 20 BELOW IN MOST AREAS...FOR
WHICH A WIND CHILL ADVISORY REMAINS IN PLACE. THE EXCEPTION TO THIS
WILL BE ACROSS THE NORTH COUNTRY...WHERE TEMPERATURES WILL BE MUCH
COLDER AS THE INCOMING ARCTIC AIRMASS WILL NOT BE MODIFIED BY THE
LAKES. HERE...TEMPS WILL DROP TO BETWEEN -10 AND -15 AND WIND CHILLS
WILL DIP TO BETWEEN 30 AND 35 BELOW ZERO...FOR WHICH A WIND CHILL
WARNING IS IN EFFECT.
ON SUNDAY THE LAKE EFFECT SNOW WILL CONTINUE THROUGH MID MORNING
SOUTHEAST OF LAKE ONTARIO. DURING THE LATE MORNING AND EARLY
AFTERNOON THE BAND WILL WEAKEN...LIFT NORTH...AND CONTRACT BACK OVER
THE LAKE AS A SURFACE RIDGE BRIEFLY CROSSES LAKE ONTARIO AND REDUCES
INSTABILITY AND BACKS BOUNDARY LAYER FLOW. MAY SEE A FEW MORE INCHES
FROM NORTHEAST WAYNE COUNTY INTO PORTIONS OF OSWEGO COUNTY BEFORE IT
LIFTS NORTH AND WEAKENS.
OUR ATTENTION THEN TURNS BACK TO THE SYNOPTIC SCALE AS ANOTHER
MODERATELY STRONG LOW PRESSURE MOVES TO NORTHERN LOWER MICHIGAN BY
LATE SUNDAY AFTERNOON. WARM ADVECTION WILL INCREASE RAPIDLY ACROSS
WESTERN NY LATER IN THE AFTERNOON AHEAD OF THIS SYSTEM AND ITS
ASSOCIATED WARM FRONT. THIS WILL PRODUCE A LITTLE LIGHT SNOW ACROSS
WESTERN NY...WITH AN INCH OR LESS OF ACCUMULATION BY EARLY EVENING.
WINDS WILL INCREASE AGAIN AS WELL...WITH SOME BLOWING AND DRIFTING
DEVELOPING AGAIN ESPECIALLY ACROSS THE WESTERN SOUTHERN TIER.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
THE NEXT CLIPPER...CENTERED ALONG THE ALBERTA/SASKATCHEWAN BORDER
THIS SATURDAY AFTERNOON WILL CROSS THE CENTRAL GREAT LAKES
SUNDAY...THEN TRACK JUST NORTH OF LAKE ONTARIO SUNDAY NIGHT. A
GENERAL AREA OF SNOW ASSOCIATED WITH THIS LOW AND ITS ASSOCIATED
SHORT WAVE TROUGH WILL SPREAD EAST ACROSS WESTERN AND CENTRAL NEW
YORK SUNDAY NIGHT. EXPECT ONE TO TWO INCHES OF SNOW WITH THIS
SYSTEM...WITH SLIGHTLY HIGHER AMOUNTS ACROSS THE HIGHER ELEVATIONS
EAST OF BOTH LAKES.
THE FORECAST PATH OF THE LOW IS FAVORABLE FOR WINDY CONDITIONS
DOWNWIND OF LAKE ERIE SUNDAY NIGHT. HOWEVER...THE SUBSIDENCE
ASSOCIATED WITH COLD AIR ADVECTION BEHIND THE LOW AND IT TRAILING
ARCTIC FRONT WILL BE OFFSET BY DPVA AHEAD OF THE SHORT WAVE TROUGH
THAT WILL BE APPROACHING WESTERN NEW YORK. THESE COMPETING SCALES OF
MOTION MAY PREVENT THE HIGHER WINDS ALOFT FROM WORKING DOWN TO THE
SURFACE. THIS TREND IS REFLECTED IN THE NAM'S ISALLOBARIC RISE-FALL
PATTERN WHICH DELAYS THE STRONGER PRESSURE RISES UNTIL MONDAY.
THEREFORE...WHILE IT WILL BECOME RATHER WINDY DOWNWIND OF LAKE
ERIE...THERE IS SOME DOUBT AS TO WHETHER WIND GUSTS WILL REACH
ADVISORY OR WARNING LEVELS.
THE SOUTHERLY FLOW AHEAD OF THE LOW WILL CAUSE TEMPERATURES TO
MODERATE DURING THE FIRST HALF OF SUNDAY NIGHT...BEFORE COLD AIR
ADVECTION TAKES OVER LATER IN THE NIGHT.
AS THE SURFACE LOW MOVES EAST ACROSS NORTHERN NEW ENGLAND INTO THE
CANADIAN MARITIMES MONDAY...THE SYNOPTIC SNOW WILL TEND TO TAPER
OFF...ALTHOUGH THERE STILL WILL BE SOME LIFT ASSOCIATED WITH THE
SHORT WAVE AS IT TRACKS EAST ACROSS NEW YORK STATE. OTHERWISE...THE
THE MAIN FOCUS WILL SHIFT TO THE DEVELOPMENT OF LAKE EFFECT SNOW
DOWNWIND OF LAKE ONTARIO DURING THE AFTERNOON. WITH THE POTENTIAL FOR A
DECENT UPSTREAM CONNECTION TO LAKE HURON...A WELL ORGANIZED BAND OF
SNOW MAY SET UP ACROSS THE TUG HILL PLATEAU. TEMPERATURES ON MONDAY
WILL SHOW A FALLING TREND ON MONDAY AS THE ARCTIC DEEPENS OVER THE
LOWER LAKES.
THE LAKE ONTARIO SNOW BAND MAY SETTLE A LITTLE TO THE SOUTH MONDAY
NIGHT AS THE FLOW VEERS SOMEWHAT BEHIND THE DEPARTING SHORT WAVE.
DURING THE SECOND HALF OF THE NIGHT...THE SNOW BAND MAY SHIFT BACK
NORTH TO THE TUG HILL AS THE BOUNDARY LAYER WINDS BACK AHEAD OF THE
NEXT SHORT WAVE.
THE COMBINATION OF VERY COLD AIR AND BRISK WESTERLY WINDS WILL
RESULT IN BITTERLY COLD WIND CHILLS MONDAY NIGHT. THIS WILL LIKELY
RESULT IN WIND CHILL ADVISORIES ACROSS MOST OF THE AREA. PARTS OF
THE SOUTHERN TIER MAY EVEN SEE WIND CHILL WARNING VALUES.
THE WESTERLY FLOW OF BITTERLY COLD AIR WILL CONTINUE ON TUESDAY.
WHILE MOST OF THE AREA WILL BE DRY...LAKE EFFECT SNOW WILL CONTINUE
TO IMPACT AREAS EAST OF LAKE ONTARIO. TEMPERATURES ON TUESDAY WILL
STRUGGLE TO GET OUT OF THE SINGLE DIGITS...EXPECT NEAR LAKE ONTARIO
WHERE THE WESTERLY FLOW WILL HAVE A MODERATING INFLUENCE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A SERIES OF UPPER LEVEL SHORT WAVE TROUGHS DIVING SOUTHEAST FROM
CANADA WILL HELP TO MAINTAIN THE INTEGRITY OF THE POLAR VORTEX WHICH
HAS BEEN CENTERED NEAR HUDSON BAY. THE ONE CHANGE TO THE OVERALL
PATTERN IS THAT THE CORE OF THE COLDEST AIR WILL RETREAT NORTH INTO
QUEBEC. AS A RESULT...WE WILL SOME MODERATION IN TEMPERATURES
THURSDAY THROUGH SATURDAY...ALTHOUGH READINGS WILL REMAIN BELOW
AVERAGE.
AT THE SURFACE...HIGH PRESSURE RIDGING NORTH ACROSS THE OHIO VALLEY
WILL BRING MAINLY DRY WEATHER WEDNESDAY AND THURSDAY...ALTHOUGH SOME
LINGERING LAKE EFFECT IS POSSIBLE EAST OF LAKE ONTARIO ON WEDNESDAY.
A COLD FRONT WILL BRING A CHANCE FOR SNOW SHOWERS THURSDAY NIGHT.
ANOTHER FRONT MAY BRING A CHANCE FOR A FEW MORE SNOW SHOWERS
SATURDAY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
THROUGH THE OVERNIGHT HOURS...THE MAIN FEATURE OF INTEREST WILL BE
A DEVELOPING BAND OF LAKE EFFECT SNOW THAT WILL IMPACT AREAS
SOUTHEAST OF LAKE ONTARIO WITH LIFR TO IFR CONDITIONS...ESPECIALLY
FROM EAST OF KROC TO SOUTHERN OSWEGO COUNTY. AREAS OUTSIDE OF THIS
SNOW BAND WILL SEE MVFR TO MAINLY VFR CONDITIONS...WITH MVFR MOST
LIKELY OVER THE HIGHER TERRAIN.
THE LAKE ONTARIO SNOW BAND WILL LIFT SLOWLY TO THE NORTH AND WEAKEN
ON SUNDAY. THE SNOW WILL REACH KART LATE SUNDAY MORNING INTO THE
AFTERNOON...RESULTING IN MVFR CONDITIONS THERE.
ANOTHER CLIPPER APPROACHING FROM THE CENTRAL GREAT LAKES WILL CAUSE
LIGHT SNOW TO SPREAD EAST ACROSS THE AREA DURING THE AFTERNOON. AS A
RESULT...MAINLY VFR CONDITIONS IN THE MORNING WILL DETERIORATE TO
MVFR/IFR AS THE SNOW BECOME MORE WIDESPREAD DURING THE AFTERNOON.
SUNDAY NIGHT...EXPECT GENERAL IFR/MVFR CONDITIONS IN SNOW TO
CONTINUE AS THE CLIPPER PASSES ACROSS OUR REGION.
OUTLOOK...
MONDAY...MVFR TO IFR IN GENERAL LIGHT SNOW ASSOCIATED WITH A
PASSING LOW.
MONDAY NIGHT THROUGH WEDNESDAY...MAINLY VFR...WITH IFR/MVFR IN
LINGERING LAKE EFFECT SNOW EAST OF LAKE ONTARIO.
THURSDAY...VFR.
&&
.MARINE...
OVERNIGHT AND SUNDAY...EXPECT ADVISORY-LEVEL WINDS AND/OR WAVES TO
PERSIST ON LAKE ONTARIO AS A BRISK WESTERLY FLOW ONLY SLOWLY
DIMINISHES.
ANOTHER PERIOD OF STRONGER WINDS WILL THEN DEVELOP LATE SUNDAY
THROUGH MONDAY MORNING AS A MODERATELY STRONG AREA OF LOW PRESSURE
MOVES BY JUST NORTH OF THE LOWER LAKES. AS WINDS MAY APPROACH GALE
FORCE ONCE AGAIN ON LAKE ONTARIO DURING THIS TIME FRAME...HAVE
ISSUED A NEW GALE WATCH TO COVER THIS POTENTIAL.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY UNTIL NOON EST SUNDAY FOR NYZ001>006-
010>014-019>021-085.
WIND CHILL WARNING UNTIL NOON EST SUNDAY FOR NYZ007-008.
LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST SUNDAY FOR NYZ006.
LAKE EFFECT SNOW WARNING UNTIL 10 AM EST SUNDAY FOR NYZ004-005.
LAKE EFFECT SNOW ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ003.
MARINE...GALE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON FOR
LOZ042>045-062>065.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR LOZ042-043.
SMALL CRAFT ADVISORY UNTIL 10 PM EST SUNDAY FOR LOZ044-045.
&&
SYNOPSIS...HITCHCOCK/JJR
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...JJR/TJP
MARINE...HITCHCOCK/JJRHazardous weather outlook, Jan 25, 9:44 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 944 PM EST SAT JAN 25 2014 NYZ004-005-270300- WAYNE-NORTHERN CAYUGA- 944 PM EST SAT JAN 25 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL ADVISORY. BITTERLY COLD WIND CHILLS ARE LIKELY AGAIN DURING THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-270300- MONROE- 944 PM EST SAT JAN 25 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. BITTERLY COLD WIND CHILLS ARE LIKELY AGAIN DURING THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010>014-019>021-085-270300- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 944 PM EST SAT JAN 25 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. BITTERLY COLD WIND CHILLS ARE LIKELY AGAIN DURING THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-270300- JEFFERSON-LEWIS- 944 PM EST SAT JAN 25 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. BITTERLY COLD WIND CHILLS ARE LIKELY AGAIN DURING THE FIRST HALF OF NEXT WEEK. CONDITIONS ALSO APPEAR FAVORABLE FOR SIGNIFICANT LAKE EFFECT SNOW FROM LATER MONDAY THROUGH WEDNESDAY...WITH THIS LIKELY TARGETING THE TUG HILL PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-270300- OSWEGO- 944 PM EST SAT JAN 25 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL ADVISORY. BITTERLY COLD WIND CHILLS ARE LIKELY AGAIN DURING THE FIRST HALF OF NEXT WEEK. CONDITIONS ALSO APPEAR FAVORABLE FOR SIGNIFICANT LAKE EFFECT SNOW FROM LATER MONDAY THROUGH WEDNESDAY...WITH THIS LIKELY TARGETING THE TUG HILL PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-SLZ022-024-270300- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 944 PM EST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-270300- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 944 PM EST SAT JAN 25 2014 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR/HITCHCOCK
In the hours before
Special weather statement, Jan 26, 3:26 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 326 AM EST SUN JAN 26 2014 NYZ004>006-261030- WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO 326 AM EST SUN JAN 26 2014 ...A NARROW BUT INTENSE BAND WILL BRING HEAVY LAKE EFFECT SNOW TO SOME LOCATIONS DURING THE EARLY MORNING HOURS... A BAND OF HEAVY LAKE EFFECT SNOW WILL LIFT SLOWLY NORTH FROM SODUS AND WOLCOTT TO FAIR HAVEN AND FULTON THROUGH 530 AM. EXPECT SNOWFALL RATES OF 2 TO 3 INCHES AN HOUR IN THIS NARROW BUT INTENSE BAND. THIS COMBINED WITH WINDS GUSTING TO 30 MPH WILL RESULT IN NEAR WHITEOUT CONDITIONS IN THIS BAND. THIS BAND IS EXPECTED TO WEAKEN AND LIFT SLOWLY NORTHWARD THROUGH THE MORNING HOURS. APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:27 PM EST | Gale Watch | BUF | 6 hr | |
| Jan 26, 3:56 AM EST | Gale Warning | BUF | 36 hr | |
| Jan 26, 3:56 AM EST | Heavy Freezing Spray Warning | BUF | 36 hr | |
| Jan 26, 4:06 AM EST | Winter Weather Advisory | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Monroe, Niagara and 2 more | 29 hr |
| Jan 26, 3:56 PM EST | Lake Effect Snow Warning | BUF | Jefferson, Lewis, Oswego | 54 hr |
| Jan 26, 3:56 PM EST | Wind Chill Warning | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more | 66 hr |
| Jan 26, 3:56 PM EST | Wind Chill Advisory | BUF | Cayuga, Erie, Genesee, Jefferson, Lewis, Livingston and 6 more | 66 hr |
Nearby
Lake Effect Snow Watches in New York, 2014Every lake effect snow watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.